Nebraska, 2022Drought in Nebraska, June 1 to 30, 2022
June 1 to 30, 2022 · NWS LBF · 20 events in 20 counties and zones
With the exception of southwestern Nebraska, drought conditions improved some across the Nebraska Sandhills in June. A large portion of the central Sandhills improved from severe (D2) to moderate (D1) drought in June.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With the exception of southwestern Nebraska, drought conditions improved some across the Nebraska Sandhills in June. A large portion of the central Sandhills improved from severe (D2) to moderate (D1) drought in June. Across southwestern Nebraska, drought expanded in June. Extreme (D3) drought expanded into most of Chase, most of Perkins and far southern Deuel counties in June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 31, 10:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 31, 10:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1130 PM CDT Tue May 31 2022
.SHORT TERM...(This evening through Wednesday night)
Issued at 332 PM CDT Tue May 31 2022
An upper level disturbance swinging through UT this afternoon will
move east through Colorado tonight and briefly emerge onto the cntl
High Plains Wednesday morning and then drop south into KS and the
srn Plains.
The model soundings show north winds in the boundary layer and moist
westerlies aloft. This strongly suggests a top down saturation
process which can delay the arrival rainfall at the sfc by several
hours. It also produces diabatic warming favoring stratiform rain
processes. The forecast guards southwestern Nebraska-along and west
of highway 61- with likely rain chances but drops rain chances north
and east. The RAP model shows strong frontogenesis developing across
KS Wednesday and this should focus the best rainfall south. The
forecast therefore discounts the northern solution- the very wet
SREF, and leans toward the HREF for QPF.
Temperatures tonight and Wednesday are based on the short term model
blend plus bias correction. The expected cloud cover during this
time favors less diurnal temperature range. The short blend is good
at this vs the guidance blend which favors a larger diurnal range.
Skies should clear Wednesday afternoon and evening and the models
show 850-300mb RH falling to around 40 percent. This should open the
window for radiational cooling so the guidance blend is in place.
.LONG TERM...(Thursday through Tuesday)
Issued at 332 PM CDT Tue May 31 2022
The models show a warm front lifting into Nebraska Friday and remaining
nearly stationary through Monday or later. The GFS model shows
cooler air to north pushing the front well south of region Tuesday
while the ECM and GEM continue to hold the front across Nebraska.
Thus, the focus for thunderstorms will be in place and given
moisture and upper level forcing, storms should develop. The models
continue to show a high latitude block forming across Canada and
this should set up a belt of strong westerlies across wrn and ncntl
Nebraska. In fact, GFS shows a low bulk Richardson number suggesting
the return moisture and instability is too low to support widespread
thunderstorm development. POPs are limited to 50 percent Friday
through Monday for this reason.
Given the instability and bulk shear developing on the cntl High
Plains in the GFS and ECM models, isolated to perhaps scattered
severe storm development is possible daily Friday and beyond. SPC
will examine this potential throughout the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1130 PM CDT Tue May 31 2022
Mid-level cloud cover continues tonight and into tomorrow across
southwest Nebraska with rain chances increasing toward dawn. Brief
drops to MVFR are possible mid-late morning at KLBF. Farther
north, terminals should remain in VFR and dry with primarily high
cloud cover for tomorrow. West/northwest winds will stay around
10 kts tomorrow.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Snively
Hazardous weather outlook, May 31, 1:53 PM CST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
253 PM CDT Tue May 31 2022
NEZ004>010-022>029-035>038-056>059-069>071-094-012000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
253 PM CDT Tue May 31 2022 /153 PM MDT Tue May 31 2022/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Thunderstorm chances return to the forecast Friday through
Monday. There is the potential for strong to severe storms,
however at this time the exact location and how widespread
remains uncertain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Drought, Boyd
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across the eastern 3/4ths of Boyd county through the end of June. Across the western quarter of the county, moderate (D1) drought conditions continued. The cooperative observer at Lynch reported 1.93 inches of rainfall in June.
Drought, Holt
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued through the end of June over most of Holt county. Moderate (D1) drought conditions persisted across far northwestern Holt county through the end of June. The cooperative observer at O'Neill reported 2.31 inches of rain in June. This was 1.17 inches below the normal of 3.48 inches. The cooperative observer at Atkinson 3SW reported 1.97 inches of rainfall for June. This was 1.69 inches below the normal of 3.66 inches.
Drought, Wheeler
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over most of Wheeler county through June. Over portions of west central Wheeler County, moderate (D1) drought conditions continued through the end of the month. The cooperative observer at Bartlett 1W reported 0.61 inches of precipitation in June. This was 3.43 inches below the normal of 4.04 inches.
Drought, Garfield
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across all but the southeastern quarter of Garfield county in June. In the southeastern quarter of the county, moderate (D1) drought conditions persisted. The cooperative observer at Ericson 8WNW recorded 1.50 inches of rainfall in June. This was 2.67 inches below the normal of 4.17 inches. The cooperative observer at Burwell recorded 1.46 inches of precipitation in June. This was 2.28 inches below the normal of 3.74 inches.
Drought, Rock
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over the southern third of Rock county in June. For the northern 2/3rds of Rock county, moderate (D1) drought conditions persisted through the end of June.
Drought, Brown
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over the southern half of Brown county in June, while moderate (D1) drought conditions persisted over the northern half of the county. The cooperative observer at Ainsworth recorded 0.67 inches of rainfall in June. This was 3.10 inches below the normal of 3.77 inches. The cooperative observer at Elsmere 9ENE reported 0.92 inches of rainfall in June. This was 3.32 inches below the normal of 4.24 inches.
Drought, Loup
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over all of Loup county through the end of June.
Drought, Blaine
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across all, but the southwest quarter of Blaine county in June. Across the southwestern quarter of the county, drought conditions improved from severe (D2) to moderate (D1) drought conditions in June. The cooperative observer at Purdum reported 1.30 inches of precipitation in June. This was 3.08 inches below the normal of 4.38 inches.
Drought, Custer
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions across central Custer county by the end of June. For the remainder of Custer county, severe (D2) drought conditions remained in place in June. The cooperative observer at Anselmo 2WSW reported 1.61 inches of precipitation for June. This was 2.13 inches below the normal of 3.74 inches. At Broken Bow, 2.30 inches of precipitation fell in June. This was 1.22 inches below the normal of 3.52 inches. The cooperative observer at Callaway reported 2.34 inches of precipitation in June.
Drought, Eastern Cherry
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over southeastern Cherry county in June. The cooperative observer at Valentine Lakes National Wildlife Refuge reported 0.46 inches of precipitation in June. This was 4.07 inches below the normal of 4.53 inches. At Valentine, 1.53 inches of precipitation fell in June. This was 2.43 inches below the normal of 3.96 inches. The cooperative observer at Kilgore 1NE reported 1.78 inches of precipitation for June.
Drought, Thomas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions over the southern third of Thomas county by the end of June. For the remainder of Thomas county, severe (D2) drought conditions persisted through the end of the month.
Drought, Logan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over the eastern 2/3rds of Logan county improved to moderate (D1) drought conditions over most of Logan county by the end of June. Severe (D2) drought conditions persisted over the southeastern quarter of the county through the end of June. The cooperative observer at Stapleton 5W reported 1.22 inches of precipitation in June. This was 2.98 inches below the normal of 4.20 inches.
Drought, Lincoln
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over the southern third of Lincoln county expanded to most of the county by the end of June. The exception was over far northwestern and far north central Lincoln county where moderate (D1) drought conditions persisted. The cooperative observer at Hershey 5SSE reported 1.10 inches of precipitation for the month of June. That was 2.72 inches below the normal of 3.82 inches. The cooperative observer at Wallace 2W reported 0.74 inches of precipitation for June. This was 3.09 inches below the normal of 3.83 inches. At the North Platte Airport, 0.43 inches of precipitation fell in June. This was 3.11 inches below the normal of 3.54 inches. The cooperative observer at Brady reported 0.71 inches of precipitation in June.
Drought, Hayes
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions continued over all of Hayes county through the end of June. The cooperative observer in Hayes Center recorded 1.24 inches of precipitation in June. This was 2.03 inches below the normal of 3.27 inches.
Drought, Frontier
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions persisted over the western third of Frontier county through the end of June. Over central Frontier county, extreme (D3) drought conditions improved to severe (D2) drought conditions. Over the eastern third of Frontier county, severe (D2) drought conditions improved to moderate (D1) drought conditions by the end of June. The cooperative observer at Eustis 2NW reported 0.75 inches of precipitation for June. This was 2.75 inches below the normal of 3.50 inches. The cooperative observer at Curtis reported 2.96 inches of precipitation for June. This was 0.70 inches below the normal of 3.66 inches.
Drought, Keith
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Drought conditions remained unchanged for the month of June in Keith county. Severe (D2) drought conditions were roughly along and south of the North Platte River. North of the river, moderate (D1) drought conditions persisted. The cooperative observer at Kingsley Dam reported 0.79 inches of precipitation in June. This was 2.45 inches below the normal of 3.24 inches. The cooperative observer at Ogallala reported 0.80 inches of precipitation in June. This was 2.31 inches of precipitation below the normal of 3.11 inches.
Drought, Perkins
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Severe (D2) drought persisted over the northeastern half of Perkins county in June. Severe (D2) drought conditions deteriorated to extreme (D3) drought conditions over the southwestern half of Perkins county by the end of June. The cooperative observer at Madrid reported 0.83 inches of precipitation for June. This was 2.45 inches below the normal of 3.28 inches.
Drought, Chase
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over far southwestern Chase county through the end of June. Over the remainder of Chase county, extreme (D3) drought conditions were present by the end of June. At the Imperial Airport, 1.48 inches of precipitation was reported in June. This was 1.57 inches below the normal of 3.05 inches. The cooperative observer at Imperial reported 1.61 inches of precipitation in June. This was 1.69 inches below the normal of 3.30 inches.
Drought, Garden
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted through the end of June generally south of the North Platte River. The cooperative observer at Lisco reported 0.74 inches of precipitation in June. This was 2.07 inches below the normal of 2.81 inches. The cooperative observer at Oshkosh reported 0.78 inches of precipitation in June. This was 2.20 inches below the normal of 2.98 inches. The cooperative observer at Oshkosh 8SW reported 0.49 inches of precipitation for June. This was 2.87 inches below the normal of 3.36 inches.
Drought, Deuel
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Severe (D2) drought conditions deteriorated to extreme (D3) drought conditions over far southern Deuel county in June. Over the remainder of the county severe (D2) drought conditions persisted. The cooperative observer at Chappell reported 1.08 inches of precipitation in June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20222 deaths · 2 injured · $335,000 · 65 kt wind · 7 events
- Drought in South Dakota, June 1 to 30, 2022$101 million · 12 events
- Excessive Heat in Colorado, June 1, 20221 death · 1 event
- Drought in Iowa, June 1 to 30, 2022$7.6 million · 2 events
- Drought in Nebraska, June 1 to 30, 2022$904,000 · 2 events
- Flooding in South Dakota, June 1 to 30, 2022$408,000 · 6 events
- Hail and Damaging Winds in Ohio, June 1, 2022$84,000 · 1.5 in hail · 35 events
- Damaging Winds in Virginia, June 1, 2022$161,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, June 1, 2022$100,000 · 59 kt wind · 7 events
- Damaging Wind in North Carolina, June 1, 2022$100,000 · 87 kt wind · 1 event
- Flash Flooding and Flood in Kansas, June 1, 2022$200 · 46 events
- Drought in New Mexico, June 1 to 30, 202241 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031209, 1031212, 1037113, 1037114, 1037115, 1037116, 1037117, 1037118, 1037119, 1037120, 1037121, 1040982, 1040991, 1041011, 1041012, 1040996, 1041004, 1041010, 1041013, 1041014.